Please enter verification code
Soliton Distribution in the Ball and Box Cellular Automation Model
American Journal of Mathematical and Computer Modelling
Volume 4, Issue 1, March 2019, Pages: 27-30
Received: Apr. 3, 2019; Accepted: May 16, 2019; Published: Jun. 13, 2019
Views 764      Downloads 78
Alpha Soko, Department of Mathematics, Mzuzu University, Mzuzu, Malawi
James Makungu, Department of Mathematics, University of Dar es Salaam, Dar es Salaam, Tanzania
Article Tools
Follow on us
Solitons are very important waves in Mathematical Physics. They help model many physical situations for instance tsunami waves, application in optical communication systems, application in plasma physics and application in laser guided technology among others. Despite enormous applications, solving the non-linear equations which have soliton solutions is challenging be- cause the nonlinear characteristic of the system abruptly changes due to some slight changes of valid parameters including time. A remedy to this is to use cellular automation models to model soliton dynamics. Cellular automation models do not change in response to slight changes on parameters. In this paper, using computer simulation, an investigation of the distribution of the number of solitons from the Ball and Box cellular automation model was examined. The distribution of the number of solitons from the two and three colour Ball and Box cellular automation was established. Using the online integer sequence, for the two colour Ball and Box cellular automation model, it was found that the distribution of the number of the solitons is indexed by the binomial coefficients. On the Other hand, for the three colour Ball and Box cellular automation model, it was found that only solitons of lengths one to four possesses the distribution while the other soliton lengths do not possess any distribution function.
Solitons, Ball and Box Model, Cellular Automation, Integer Sequence, Binomial Coefficients
To cite this article
Alpha Soko, James Makungu, Soliton Distribution in the Ball and Box Cellular Automation Model, American Journal of Mathematical and Computer Modelling. Vol. 4, No. 1, 2019, pp. 27-30. doi: 10.11648/j.ajmcm.20190401.14
Copyright © 2019 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License ( which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
D. Takahashi, J. Satsuma, A soliton cellular automaton, Journal of the Physical Society of Japan 59 (10) (1990) 3514–3519.
T. Tokihiro, D. Takahashi, J. Matsukidaira, J. Satsuma, From soliton equations to integrable cellular automata through a limiting procedure, Physical Review Letters 76 (18) (1996) 3247.
M. Torii, D. Takahashi, J. Satsuma, Combinatorial representation of invariants of a soliton cellular automaton, Physica D: Nonlinear Phe- nomena 92 (3-4) (1996) 209–220.
P. Caudrey, Memories of hirota’s method: application to the reduced Maxwell–bloch system in the early 1970s, Philosophical Transactions of the Royal Society of London A: Mathematical, Physical and Engineering Sciences 369 (1939) (2011) 1215–1227.
T. Lam, P. Pylyavskyy, R. Sakamoto, Box-basket-ball systems., Reviews in Mathematical Physics 24 (08) (2012) 1250019.
S. Iwao, The periodic box-ball system and tropical curves., RIMS Kˆokyuˆroku Bessatsu B 13 (2009) 157–174.
A. Kuniba, T. Takagi, Bethe ansatz, inverse scattering transform and tropical riemann theta function in a periodic soliton cellular automa- ton for aˆ(1) n, Symmetry, Integrability and Geometry: Methods and Applications 6 (0) (2010) 13–52.
J. Mada, M. Idzumi, T. Tokihiro, Path description of conserved quanti- ties of generalized periodic box-ball systems., Journal of mathematical physics 46 (2) (2005) 022701.
K. Fukuda, Y. Yamada, M. Okado, Energy functions in box ball sys- tems., International Journal of Modern Physics A 15 (09) (2000) 1379– 1392.
N. J. Sloane, et al., The on-line encyclopedia of integer sequences (2003). URL
A. Kuniba, M. Okado, R. Sakamoto, T. Takagi, Y. Yamada, Crystal interpretation of kerov–kirillov–reshetikhin bijection., Nuclear Physics B 740 (3) (2006) 299–327.
A. Kuniba, R. Sakamoto, Combinatorial bethe ansatz and generalized periodic box-ball system., Reviews in Mathematical Physics 20 (05) (2008) 493–527.
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186